Heavy Rain, Clay
- When
- July 12, 6:30 AM EST to July 13, 6:30 AM EST
- Where
- Clay County, 2.16 mi NNW of Hibernia
- Reported by
- NWS Employee
- Coordinates
- 30.100, -81.710
A 24 hr rainfall total of 3.34 inches was measured, with 4.92 inches in 3 days.
A lingering trough axis combined with high moisture content fueled heavy rainfall in showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A lingering trough axis combined with high moisture content fueled heavy rainfall in showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 2:00 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT SAT JUL 12 2014 .SHORT TERM... THROUGH TONIGHT...WEAK TROUGHING WILL REMAIN TODAY...WHICH WILL HELP TO FOCUS CONVECTION FROM LATE MORNING THROUGH THE AFTERNOON AND EVENING. BASED ON PLACEMENT OF TROUGH AND DRIER AIR ADVECTING IN FROM THE NORTHWEST...EXPECT BEST PRECIPITATION CHANCES OVER NORTHEAST FL AND ALONG COASTAL GA. WITH SLOW MOVEMENT OF STORMS EXPECTED...HEAVY RAINFALL CAN BE EXPECTED AGAIN TODAY. A FEW GUSTY STORMS WILL ALSO BE POSSIBLE. STORMS ARE EXPECTED TO DISSIPATE THIS EVENING...WITH REMAINING CONVECTION REMAINING OVER THE COASTAL WATERS. WITH CLOUD COVER AND PRECIPITATION COVERAGE...TEMPERATURES WILL TREND A LITTLE BELOW NORMAL TODAY. SUNDAY...WEAK BERMUDA HIGH PRESSURE RIDGE BUILDS IN FROM THE EAST AT THE SURFACE AND ALOFT AND STEERING FLOW WILL BECOME SOUTHERLY BUT WILL REMAIN LIGHT AT LESS THAN 10 KNOTS AND THIS WILL ALLOW FOR BOTH SEA BREEZE FRONTS TO MOVE INLAND DURING THE LATE MORNING AND AFTERNOON HOURS WITH SCATTERED STORMS WITH SLOW AND ERRATIC MOVEMENT WITH MAIN THREAT CONTINUING AS LOCALLY HEAVY RAINFALL BUT A FEW STRONG STORMS WITH GUSTY WINDS/FREQUENT LIGHTNING POSSIBLE AS WELL. MAX TEMPS SHOULD PUSH BACK INTO THE 90-95 DEG RANGE...SLIGHTLY ABOVE CLIMO LEVELS WITH HEAT INDICES AROUND 100 DEGREES. MONDAY...STEERING FLOW TURNS SOUTHWEST AND INCREASES TO AROUND 10 KNOTS AS HIGH PRESSURE RIDGE SLIDES SOUTH ACROSS CNTRL/SRN FLORIDA PENINSULA. HEAT CONTINUES TO BUILD WITH MAX TEMPS INTO THE LOWER TO MIDDLE 90S AND MOST OF THE SCATTERED STORMS SHOULD HOLD OFF UNTIL THE AFTERNOON HOURS WITH STILL SOME POTENTIAL FOR STRONG STORMS WITH GUSTY WINDS/FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. HEAT INDICES WILL CLIMB INTO THE 100-105 DEG RANGE DURING THE AFTERNOON. .LONG TERM... TUE-FRI...SOUTHWEST STEERING FLOW WILL RE-DEVELOP AS LONG-WAVE TROF ELONGATES OVER THE EASTERN U.S. THROUGH THE PERIOD. AT THE SURFACE A WEAKENING FRONTAL BOUNDARY IS EXPECTED TO TRACK INTO THE FORECAST AREA BY THE MIDDLE OF THE WEEK AND LINGER THROUGH FRIDAY. CLIMO POPS IN THE 30-40% RANGE ON TUE WILL INCREASE TO AROUND 50% FROM WED-FRI AND POSSIBLY INTO THE LIKELY RANGE AS THE SOUTHWEST FLOW AND MOISTURE INCREASES. THE FASTER FLOW WILL ALSO ENHANCE STRONG/SEVERE STORMS AT TIMES AS THEY MAY ORGANIZE INTO LINEAR/BOW FEATURES AS THEY MOVE OUT OF THE NORTHEAST GOMEX/I-75 CORRIDOR DURING THE AFTERNOON HOURS AND COLLIDE WITH STATIONARY ATLC COAST SBRZ FRONT ALONG THE I-95 CORRIDOR. ABOVE NORMAL MAX TEMPS IN THE LOWER/MIDDLE 90S ARE EXPECTED ON TUESDAY THEN RETURN TO NEAR NORMAL MAX TEMPS AROUND 90 DEGREES AS PCPN/CLOUD CHANCES INCREASE. NEXT WEEKEND...A RETURN TO A WEAKER/VARIABLE STEERING FLOW WILL ALLOW FOR MORE NORMAL SCATTERED AFTERNOON STORMS DUE TO LOCAL SBRZ INTERACTIONS WITH NEAR NORMAL MAX TEMPS IN THE LOWER 90S. && .AVIATION... TROUGHING WILL REMAIN OVER THE REGION TODAY...WHICH WILL RESULT IN CONVECTION GETTING STARTED A LITTLE EARLIER THAN TYPICAL FOR SUMMER. WITH AMPLE LOW LEVEL MOISTURE LEFT OVER FROM FRIDAYS RAIN...PATCHY MORNING FOG IS EXPECTED. OTHERWISE...SCATTERED TO NUMEROUS STORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH A FEW POSSIBLE LATER THIS MORNING AS WELL. MOST OF THE STORMS ARE EXPECTED TO DISSIPATE BY MIDNIGHT. && .MARINE... WEAK TROUGHING WILL REMAIN ACROSS THE REGION TODAY...WITH WEAK RIDGING FOR SUNDAY AND MONDAY. A STRONGER TROUGH OF LOW PRESSURE WILL APPROACH FROM THE NORTHWEST TOWARD THE MIDDLE OF NEXT WEEK. AS A RESULT OF THIS NEXT TROUGH...WINDS ARE LIKELY TO BE NEAR OR IN THE CAUTION RANGE FOR MUCH OF NEXT WEEK. RIP CURRENTS: LOW RISK. && .HYDROLOGY... LOCALLY HEAVY RAINFALL HAS PRODUCED A SHARP RISE ON THE SOUTH FORK OF BLACK CREEK NEAR PENNEY FARMS AND EXPECT IT TO CREST AROUND 10 FEET THIS MORNING...BELOW FLOOD STAGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 72 94 72 / 40 20 50 50 SSI 84 75 89 77 / 60 20 40 30 JAX 88 73 92 73 / 60 20 50 50 SGJ 85 74 89 76 / 60 20 30 30 GNV 87 71 92 71 / 60 20 50 50 OCF 88 71 93 73 / 60 20 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 AM EDT SAT JUL 12 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-130645- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 245 AM EDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SLOW MOVING THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A 24 hr rainfall total of 3.34 inches was measured, with 4.92 inches in 3 days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532663.